ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A new model for drainage of static foams

Podual, Kairali and Kumar, R and Gandhi, KS (1996) A new model for drainage of static foams. In: Chemical Engineering Science, 51 (9). pp. 1393-1403.

[img] PDF
A_NEW_MODEL_FOR_DRAINAGE.pdf - Published Version
Restricted to Registered users only

Download (824kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0009-2509(95)00314-2


Existing theories of foam drainage assume bubbles as pentagonal dodecahedrons, though a close-packed structure built with cells of this shape is not space-filling. The present work develops a theory for calculating drainage rates based on the more realistic beta-tetrakaidecahedral shape for the bubbles. In contrast with the earlier works, three types of films, and Plateau borders had to be considered in view of the more complex shape used in the present work. The exchange of liquid between Plateau borders was treated in a way different From earlier theories, using the idea that the volume of junctions of Plateau borders is negligible. For foams made of large bubble sizes, the present model performs as well as the previous models, but when bubble size is small, its predictions of drainage rates from static foams are in better agreement with the experimental observations.

Item Type: Journal Article
Publication: Chemical Engineering Science
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Chemical Engineering
Date Deposited: 10 May 2011 08:22
Last Modified: 10 May 2011 08:22
URI: http://eprints.iisc.ac.in/id/eprint/37014

Actions (login required)

View Item View Item